Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Oct 10, 2017, 4:02 PM CDT for Washington County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Oct 10, 2017, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
County Washington County, IL
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WWUS83 KLSX 102102
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
402 PM CDT TUE OCT 10 2017
ILZ074-079-101-102-102145-
Randolph IL-St. Clair IL-Monroe IL-Washington IL-
402 PM CDT TUE OCT 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE...SOUTHWESTERN
WASHINGTON...NORTHEASTERN RANDOLPH AND SOUTHEASTERN ST. CLAIR
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwin, moving east at 35 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Sparta, Nashville, Marissa, Coulterville, Tilden, Lively Grove,
Baldwin, Eden, Preston, Prairie, Lenzburg, Addieville, Oakdale,
Houston, Cordes, Elkton and Stone Church.
LAT...LON 3822 8959 3812 8959 3810 8994 3828 8995
3841 8938 3821 8937
TIME...MOT...LOC 2102Z 256DEG 31KT 3820 8986
$$
KDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Oct 10, 2:46 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 10, 2:46 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 246 PM CDT Tue Oct 10 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 245 PM CDT Tue Oct 10 2017 A surface low was over southeastern MO with an inverted surface trough extending northward along or near the Mississippi River this afternoon. This surface low will move northeastward through southern IL this evening and into the OH Valley region by early Wednesday morning. Scattered showers and thunderstorms will continue to move through our forecast area late this afternoon into the early evening ahead of the upper level trough now centered over eastern KS. There may be a few strong to severe storms late this afternoon into the early evening hours across pasts of southeast MO and southwest IL where there has been some diurnal heating and hence sufficient instability. By early evening most of the precipitation should be confined to northeast MO and west central IL and southwest IL, and by midnight it should be east-northeast of our forecast area as the upper level trough and associated surface low and trailing cold front shift east of the region. Much cooler air and less humid air will filter into our area tonight, more typical of Fall. Lows tonight will be close to seasonal normals. The low level cloud cover will persist tonight and most of the day on Wednesday. This cloud cover will hinder solar insolation Wednesday and lead to slightly below normal high temperatures. GKS .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 245 PM CDT Tue Oct 10 2017 The synoptic pattern at the start of the long term period will feature amplifying flow aloft, as a ridge builds across the eastern CONUS and a trough begins to build into the western CONUS. This regime will persist through much of this week, although the western trough will attempt to push through the area this weekend. After a brief cool down Wednesday (see short term section above), temperatures will begin to warm Thursday through the end of next week. In fact, temperatures by Saturday will approach record values as they climb well into the 80s to near 90 degrees. The next chance of precipitation will come Saturday into Sunday as the approach of the western trough helps to sag a cold front into the area. Instability will build across portions of western and northern MO Saturday afternoon, leading to the development of strong to severe thunderstorms. These storms will likely lose some of their punch as they sag into central/eastern MO and IL with the loss of daytime heating, but it does appear we will keep enough instability (500-1000 J/kg MUCAPE) overnight to keep the threat of some strong storms going Saturday night into the first part of Sunday. The front should clear the area by Sunday evening, allowing cooler temperatures to filter back into the region. KD && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1119 AM CDT Tue Oct 10 2017 Surface low over south central MO will move northeastward through southeastern MO and southern IL this afternoon and this evening. Showers and thunderstorms will move through the taf sites this afternoon. The cloud ceilings will likely remain at or below 1000 feet this afternoon, possibly rising briefly around showers/storms. Most of the showers should shift east of the taf sites early this evening, but mainly IFR cigs will continue tonight into early Wednesday morning. Northwest surface winds will continue at UIN and COU, with easterly winds backing around to a northwest direction this afternoon in the St Louis metro area. SPECIFICS FOR KSTL: Surface low over south central MO will move northeastward through southeastern MO and southern IL this afternoon and this evening. Showers and thunderstorms will move through the STL area this afternoon. The cloud ceilings will likely remain at or below 1000 feet this afternoon, possibly rising briefly around showers/storms. Most of the showers should shift east of the STL area early this evening, but mainly IFR cigs will continue tonight into early Wednesday morning. May see improvement to VFR conditions Wednesday afternoon. Easterly surface wind will back around to a northwest direction this afternoon. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 10, 3:23 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 323 PM CDT Tue Oct 10 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 323 PM CDT Tue Oct 10 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few storms may be severe early this evening across southeast Missouri and southwest Illinois. The main threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Oct 10, 4:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
402 PM CDT TUE OCT 10 2017
ILZ074-079-101-102-102145-
Randolph IL-St. Clair IL-Monroe IL-Washington IL-
402 PM CDT TUE OCT 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONROE...SOUTHWESTERN
WASHINGTON...NORTHEASTERN RANDOLPH AND SOUTHEASTERN ST. CLAIR
COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baldwin, moving east at 35 mph.
Half inch hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Sparta, Nashville, Marissa, Coulterville, Tilden, Lively Grove,
Baldwin, Eden, Preston, Prairie, Lenzburg, Addieville, Oakdale,
Houston, Cordes, Elkton and Stone Church.
LAT...LON 3822 8959 3812 8959 3810 8994 3828 8995
3841 8938 3821 8937
TIME...MOT...LOC 2102Z 256DEG 31KT 3820 8986
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:03 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Oct 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Oct 9, 7:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Oct 10, 5:27 AM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 48 min |
| Oct 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 49 min |
| Oct 10, 3:25 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 38 min |
| Oct 9, 8:44 PM CDT | Special Weather Statement | LSX | Macoupin | 46 min |
| Oct 10, 2:30 AM CDT | Special Weather Statement | LSX | Bond | 45 min |
| Oct 10, 4:28 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison, Montgomery, Saint Clair | 4 hr |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.